Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 5, NWS Memphis, TN

October 24, 20177 counties in Mississippi; 20 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Oct 24, 2017, 3:18 AM CDT for 7 counties in Mississippi; 20 counties in Tennessee. It took effect at Oct 25, 2017, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 3:18 AM CDT (08:18 UTC)
In effect from
Oct 25, 2017, 2:00 AM CDT
Expired
Oct 25, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN
All 27 counties

Alcorn County, MS, Benton County, MS, Marshall County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS74 KMEG 240818
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
318 AM CDT Tue Oct 24 2017

...Frost may develop across portions of West Tennessee and North
Mississippi late tonight...

MSZ002>005-009-014-TNZ001>004-019>022-048>055-089>092-242100-
/O.NEW.KMEG.FR.Y.0005.171025T0700Z-171025T1400Z/
Marshall-Benton MS-Tippah-Alcorn-Prentiss-Union-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Booneville, New Albany, Tiptonville, Union City, Martin,
Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, 
Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, 
Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, 
Selmer, and Savannah
318 AM CDT Tue Oct 24 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Wednesday. 

* TEMPERATURE/FROST COVERAGE...Areas of frost may develop as
  temperatures drop into the mid 30s.

* TIMING...Between 2 AM and 9 AM CDT Wednesday.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KRM
3 follow-up statements
789 
WWUS74 KMEG 241945
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
Issued by National Weather Service NASHVILLE TN
245 PM CDT Tue Oct 24 2017

...Patchy frost expected across parts of West Tennessee and North
Mississippi tonight...

.A chilly, dry airmass moving into the Mid South will allow
temperatures to drop into the mid 30s across parts of west 
Tennessee and northern Mississippi tonight. With winds becoming 
light and skies clearing overnight, patchy frost is expected to 
form in some areas. 

MSZ006-250600-
/O.EXA.KMEG.FR.Y.0005.171025T0700Z-171025T1400Z/
Tishomingo-
Including the city of Iuka
245 PM CDT Tue Oct 24 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Wednesday. 

* TEMPERATURE/FROST COVERAGE...Patchy frost is expected where
  temperatures drop into the mid 30s tonight. 

* TIMING...Between 2 AM and 9 AM CDT Wednesday.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed or damaged if left uncovered.

&&

$$

MSZ002>005-009-014-TNZ001>004-019>022-048>055-089>092-250600-
/O.CON.KMEG.FR.Y.0005.171025T0700Z-171025T1400Z/
Marshall-Benton MS-Tippah-Alcorn-Prentiss-Union-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Booneville, New Albany, Tiptonville, Union City, Martin,
Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, 
Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, 
Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, 
Selmer, and Savannah
245 PM CDT Tue Oct 24 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE/FROST COVERAGE...Patchy frost is expected in areas
  where temperatures drop into the mid 30s tonight. 

* TIMING...Between 2 AM and 9 AM CDT Wednesday.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed or damaged if left uncovered.

&&

$$

Shamburger
425 
WWUS74 KMEG 250525
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1225 AM CDT Wed Oct 25 2017

...Frost expected across parts of West Tennessee and North 
Mississippi this morning...

.A chilly, dry airmass moving into the Mid-South will allow 
temperatures to drop into the mid 30s across parts of West 
Tennessee and North Mississippi this morning. Clear skies and 
light winds will allow frost to form in some areas.

MSZ002>006-009-014-TNZ001>004-019>022-048>055-089>092-251400-
/O.CON.KMEG.FR.Y.0005.171025T0700Z-171025T1400Z/
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Booneville, New Albany, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland,
Bolivar, Selmer, and Savannah
1225 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...Frost is expected in areas where
  temperatures drop into the mid 30s this morning. 

* TIMING...Through 9 AM CDT this morning.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed or damaged if left uncovered.

&&

$$

KRM
261 
WWUS74 KMEG 251359
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
Issued by National Weather Service LITTLE ROCK AR
859 AM CDT Wed Oct 25 2017

...Frost Advisory expiring at 9 am CDT...

MSZ002>006-009-014-TNZ001>004-019>022-048>055-089>092-251500-
/O.EXP.KMEG.FR.Y.0005.000000T0000Z-171025T1400Z/
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Booneville, New Albany, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland,
Bolivar, Selmer, and Savannah
859 AM CDT Wed Oct 25 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed into the lower 40s across much of the
advisory area with continued warming expected throughout the day.

$$

67

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 24, 2:59 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 24, 2:59 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
259 AM CDT Tue Oct 24 2017

.DISCUSSION...

A potent upper trof will move into the Mid-South today. Clouds
will begin to spread into the area after mid-morning. Chances for
isolated to scattered showers will occur across the Missouri
Bootheel, Northeast Arkansas, West Tennessee and Northeast
Mississippi. A wide temperature range will occur across the area
as Northwest Mississippi may stay out of the clouds. Highs will
range from the upper 50s near Paris, Tennessee to the mid 60s near
Clarksdale, Mississippi.

Clouds will clear the Tennessee River around midnight. This will
allow temperatures to plummet into the mid to upper 30s. Frost may
develop in locations that drop down into the mid 30s. Since some
vegetation is blooming due to the unusual warm weather the Mid-South
has experienced lately, decided to issue a Frost Advisory for
most of West Tennessee and portions of North Mississippi.

Another shortwave will rotate through the upper trof on Wednesday
and will skirt the Mid-South. The 3KM NAM shows isolated showers
developing across West Tennessee near the Tennessee River while
other models are dry. For now have left the dry forecast, but did
bump up cloud cover across the area.

Winds will turn around to the south by Thursday. Strong warm air
advection will occur ahead of the next cold front. As a result,
temperatures will warm considerably during the day. Highs will be
in the mid to upper 70s across much of the CWA.

A cold front will then move into the Mid-South on Friday. Showers
will accompany the front through the area. Much cooler
temperatures will filter into the region behind the front. Highs
over the weekend will only be in the 50s. The first freeze may
occur across portions of the CWA Saturday Night depending on cloud
cover from another upper trof that will be moving through the
area at that time.

A warming trend will occur for the beginning of next week as winds
turn back around to the south as surface high pressure moves east.

KRM

&&

.AVIATION...

06Z TAF cycle

VFR conditions will continue for the entire forecast period. Winds
will be from the west at 5 to 10 knots overnight. Winds will be
from the northwest on Tuesday and increase to around 15 knots with
higher gusts before diminishing to around 5 knots Tuesday evening.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Frost Advisory from 2 AM to 9 AM CDT Wednesday for Alcorn-Benton
     MS-Marshall-Prentiss-Tippah-Union.

TN...Frost Advisory from 2 AM to 9 AM CDT Wednesday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Tipton-Weakley.

&&

Nearby

Frost Advisories in Tennessee, 2017Frost Advisories in Mississippi, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.